Alert archive / Ohio / Small Craft Advisories in 2016
Small Craft Advisory 69, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Dec 17, 2016, 3:36 PM EST. It took effect at Dec 18, 2016, 4:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2016, 3:36 PM EST (20:36 UTC)
- In effect from
- Dec 18, 2016, 4:00 AM EST
- Expired
- Dec 18, 2016, 9:50 PM EST
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
275 WHUS71 KCLE 172036 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 336 PM EST SAT DEC 17 2016 LEZ145>149-180445- /O.NEW.KCLE.SC.Y.0069.161218T0900Z-161219T0000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 336 PM EST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 7 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM EST SUNDAY. * WINDS AND SEAS...WINDS BECOMING NORTHWEST AT 10 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS. WAVES BUILDING TO 3 TO 5 FEET EARLY SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
5 follow-up statements
736 WHUS71 KCLE 180326 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 1026 PM EST SAT DEC 17 2016 LEZ145>149-181130- /O.CON.KCLE.SC.Y.0069.161218T0900Z-161219T0000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 1026 PM EST SAT DEC 17 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM EST SUNDAY... * WINDS...NORTHWEST AT 10 TO 20 KNOTS. * WAVES...BUILDING TO 3 TO 5 FEET EARLY SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
328 WHUS71 KCLE 180859 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 359 AM EST SUN DEC 18 2016 LEZ145>149-181700- /O.CON.KCLE.SC.Y.0069.161218T0900Z-161219T0000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 359 AM EST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTHWEST 15 TO 25 KNOTS DIMINISHING TO 10 TO 20 KNOTS THIS AFTERNOON. * WAVES...4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$ LOMBARDY
791 WHUS71 KCLE 181420 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 920 AM EST SUN DEC 18 2016 LEZ145>149-182230- /O.CON.KCLE.SC.Y.0069.000000T0000Z-161219T0000Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 920 AM EST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT. * WAVES...4 TO 6 FEET SUBSIDING TO 3 TO 5 FEET THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
841 WHUS71 KCLE 182038 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 338 PM EST SUN DEC 18 2016 LEZ145>149-190300- /O.EXT.KCLE.SC.Y.0069.000000T0000Z-161219T0300Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 338 PM EST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * WINDS...NORTHWEST 10 TO 20 KNOTS BECOMING WEST AT 5 TO 15 KNOTS * WAVES...3 TO 5 FEET SUBSIDING TO 1 TO 3 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT DURING THESE CONDITIONS. && $$
751 WHUS71 KCLE 190250 MWWCLE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 950 PM EST SUN DEC 18 2016 LEZ145>149-190400- /O.CAN.KCLE.SC.Y.0069.000000T0000Z-161219T0300Z/ LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON- THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE- LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- 950 PM EST SUN DEC 18 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE DIMINISHED TO 10 TO 15 KNOTS AND THE WAVES HAVE SUBSIDED TO 2 TO 4 FEET. WAVES WILL SUBSIDE TO 1 TO 3 FEET OVERNIGHT. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Dec 17, 3:00 PM EST, 36 minutes earlier.
Area forecast discussion, Dec 17, 3:00 PM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
300 PM EST Sat Dec 17 2016
.SYNOPSIS...
Another arctic cold front will push east across the area tonight.
High pressure over the central plains will spread across ohio monday
then weaken tuesday to allow a trough to move across lake erie
before rebuilding over the upper ohio valley wednesday. A low will
track east near lake erie thursday pulling another cold front across
the region.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY/...
The upper trough being well west of the area will induce a wave of
low pressure that moves along the front tracking ne up the eastern
part of the cwa tonight. Much of the significant precip with this
wave will be rain then as colder air is drawn se across the cwa the
rain will change to snow with a possible period of some graupel
occurring during the changeover. There is some concern that the rain
in the east and melting snow could be enough to produce some minor
flooding in low-lying and poor drainage areas. The threat currently
appears low enough to not issue a flood watch, especially since
temps have not warmed up as much as though today. The advisory for
some patchy freezing rain for lucas co will continue until late
evening when precip there should change to just snow.
Since the heavier precip will be tapering down soon after the
changeover occurs, snow accumulation should be only an inch or two.
By daybreak, temps should already be down a little below 20 in the
nw but only into the upper 20s in the east.
&&
.SHORT TERM /6 AM SUNDAY THROUGH TUESDAY NIGHT/...
The arctic air will continue to spread se across the cwa sun into
sun night with temps fairly steady sunday then down into the single
digits to lower teens sun night. The remaining widespread snow in
the east sun morning will transition to lake effect snow showers
into sun night. Very dry air aloft should limit the snow shower
potential later sun into monday morning until the snow showers taper
off late mon morning into mon afternoon. For this lake effect event,
rough estimates are for only 2 to 5 inches of snow in the snowbelt
so may not even be a headline situation.
High pressure spreading ene across the area mon into mon night
should bring dry conditions thru tue night although there is a
trough moving across lake erie late tue or tue night that could
bring some isolated flurries.
The arctic temps mon and mon night should start to moderate closer
to normal by tue afternoon. Wind chill readings may again be near
the critical minus 10 degree mark sunday night and monday night
although winds should be fairly light.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Not many changes to the long term today. Overall the models are in
better agreement than they have been. Will try for a dry day on
Wednesday as warm air advection precip will remain north of the
area. On Thursday a surface low will pass to the north of Lake Erie
and precip chances will begin to increase Wednesday night as this
system approaches. Some wintry precip is possible through Thursday
but this should not be a big deal as the low moves off rapidly to
the northeast. Ridging is expected for the end of the workweek and
start of the weekend. Temperatures will average below normal for
the period.
&&
.AVIATION /18Z Saturday THROUGH Thursday/...
Temps have continued to inch their way up. Just as important are
the dewpoint temps which have also made it above freezing. As a
result we are seeing widespread areas of fog and drizzle. NW OH
remains below freezing and periods of freezing drizzle or rain
will continue till evening when a change over to snow is expected.
Further east temps will continue to inch their way up and a period
of rain is expected the first half of the TAF period. The rain
will be heaviest in the evening then slowly transition to snow
from west to east overnight before finally ending. The snow may
last a few hours. By daybreak Sunday the strong surface cold front
will be east of the area. Persistent IFR conditions are expected
till late tonight. CLE and ERI should develop IFR cigs as the
steadier precip arrives toward evening. Southerly flow will become
NW behind the cold front.
OUTLOOK...Non-VFR through Sunday night most areas. non-VFR will
continue Monday in the snowbelt of extreme northeast OH and
northwest PA.
&&
.MARINE...
A strong cold front will cross Lake Erie by morning. Northwest
winds will increase behind the front and the central and eastern
portions of the lake will see a period of small craft conditions.
Winds will quickly diminish late in the day Sunday so the small
craft will be relatively short lived. Ridging will occur for the
first portion of the workweek with light south to southwest flow
continuing into Wedneday. An area of low pressure is expected to
pass north of the lake on Thursday dragging a cold front across the
region.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Winter Weather Advisory until 10 PM EST this evening for
OHZ003-006>008.
PA...None.
MARINE...Small Craft Advisory from 4 AM to 7 PM EST Sunday for
LEZ145>149.
&&
SYNOPSIS...Adams
NEAR TERM...Adams
SHORT TERM...Adams
LONG TERM...Kubina
AVIATION...Kubina
MARINE...KubinaHazardous weather outlook, Dec 17, 3:17 PM EST, 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 317 PM EST SAT DEC 17 2016 OHZ009>014-017>023-027>033-036>038-047-089-PAZ001>003-182030- ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HANCOCK-SENECA- HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND- ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 317 PM EST SAT DEC 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AREAS OF FOG WITH VISIBILITIES AS LOW AS A QUARTER OF A MILE WILL BE PRESENT THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. RIVER LEVELS WILL BE ON THE RISE IN NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA ON SUNDAY FOLLOWING SOME MELTING OF THE SNOWPACK ALONG WITH A HALF TO LOCALLY THREE QUARTERS OF AN INCH OF RAIN THAT WILL FALL TONIGHT. WIND CHILL READINGS ARE EXPECTED TO AGAIN FALL INTO A ZERO TO MINUS 5 RANGE SUNDAY AND MONDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ003-006>008-182030- LUCAS-WOOD-OTTAWA-SANDUSKY- 317 PM EST SAT DEC 17 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. AREAS OF FOG WITH VISIBILITIES AS LOW AS A HALF A MILE WILL BE PRESENT THROUGH EARLY TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIND CHILL READINGS ARE EXPECTED TO AGAIN FALL INTO A ZERO TO MINUS 10 RANGE SUNDAY AND MONDAY NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-182030- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 317 PM EST SAT DEC 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Dec 17, 10:16 AM EST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1016 AM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 AM SNOW AMITY TWP 41.95N 79.78W
12/17/2016 M2.5 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
LWLocal storm report, Dec 17, 10:38 AM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1038 AM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM SNOW NORTHEAST 6SW 42.13N 79.89W
12/17/2016 M2.0 INCH ERIE PA SNOW SPOTTER
12 HOUR SNOWFALL.
&&
LWLocal storm report, Dec 17, 10:39 AM EST, 4 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1039 AM EST SAT DEC 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1039 AM SNOW DOYLESTOWN 40.99N 81.65W
12/17/2016 M2.0 INCH WAYNE OH SNOW SPOTTER
12 HOUR SNOWFALL.
&&
LWThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 12:23 AM EST | Special Weather Statement | CLE | Ashland, Crawford, Hancock, Holmes, Knox, Marion and 5 more | 82 min |
| Dec 17, 2:00 AM EST | Special Weather Statement | CLE | Ashland, Crawford, Holmes, Knox, Marion, Medina and 4 more | 90 min |
Nearby
Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.